Alert archive / Pennsylvania / Winter Storm Warnings in 2011
Winter Storm Warning 9, NWS Binghamton, NY
NWS Binghamton, NY issued this winter storm warning at Oct 28, 2011, 2:59 PM EDT for 7 counties in Pennsylvania; Delaware County, Sullivan County, New York. It took effect at Oct 29, 2011, 8:00 AM EDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2011, 2:59 PM EDT (18:59 UTC)
- In effect from
- Oct 29, 2011, 8:00 AM EDT
- Expired
- Oct 29, 2011, 10:49 PM EDT
- In force
- 15 hr
- Issued by
- NWS Binghamton, NY
Counties Delaware County, NY, Sullivan County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 73 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
125 WWUS41 KBGM 281859 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 259 PM EDT FRI OCT 28 2011 ...AN EARLY SEASON SNOWSTORM IS ON THE WAY... .LOW PRESSURE IS FORECAST TO DEVELOP OFF THE MID ATLANTIC COAST LATE TONIGHT AND THEN STRENGTHEN AS IT TRACKS NORTHEAST ALONG THE COAST ON SATURDAY. THIS SYSTEM WILL PRODUCE HEAVY WET SNOW...FROM EARLY SATURDAY MORNING THROUGH EVENING...FOR THE SOUTHERN TIER AND CATSKILLS OF NEW YORK...AND FOR NORTHEAST PENNSYLVANIA. NYZ057-062-PAZ038>040-043-044-047-048-072-291900- /O.UPG.KBGM.WS.A.0008.111029T0900Z-111030T0300Z/ /O.NEW.KBGM.WS.W.0009.111029T1200Z-111030T0600Z/ DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...WALTON...DELHI...MONTICELLO...TOWANDA... SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...WILKES-BARRE... HAZLETON...MILFORD...HONESDALE 259 PM EDT FRI OCT 28 2011 ...WINTER STORM WARNING IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...THE WESTERN CATSKILLS OF NEW YORK AND FOR NORTHEAST PENNSYLVANIA * HAZARDS...HEAVY SNOW AND GUSTY WINDS. * ACCUMULATIONS...6 TO 10 INCHES OF SNOW...WITH UP TO 12 INCHES IN THE HIGHEST ELEVATIONS OF THE CATSKILLS AND POCONOS. THE DEEPER VALLEYS WILL SEE 3 TO 5 INCHES * TIMING...SNOW WILL BEGIN SATURDAY MORNING AND TAPER OFF EARLY SATURDAY NIGHT. * TEMPERATURES...IN THE LOWER 30S. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * IMPACTS...HEAVY WET SNOW AND GUSTY WINDS WILL LIKELY CAUSE DAMAGE TO TREES AND POWER LINES RESULTING IN POWER OUTAGES. ALSO...DIFFICULT DRIVING CONDITIONS ARE LIKELY ESPECIALLY OVER THE HILL AND MOUNTAIN TOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ045-046-055-056-291900- /O.NEW.KBGM.WW.Y.0014.111029T1200Z-111030T0600Z/ CHENANGO-OTSEGO-TIOGA-BROOME- INCLUDING THE CITIES OF...NORWICH...ONEONTA...COOPERSTOWN... OWEGO...BINGHAMTON 259 PM EDT FRI OCT 28 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT SUNDAY. * LOCATIONS...THE EASTERN SOUTHERN TIER AND SUSQUEHANNA REGION. * HAZARDS...SNOW AND GUSTY WIND. * ACCUMULATIONS...3 TO 5 INCHES OF SNOW...WITH 1 TO 2 INCHES IN THE VALLEYS...BUT UP TO 6 INCHES IN THE HIGHEST ELEVATIONS. * TIMING...SNOW WILL BEGIN SATURDAY MORNING AND TAPER OFF SATURDAY EVENING. * TEMPERATURES...IN THE LOWER 30S. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...SNOW IN COMBINATION WITH GUSTY WINDS MAY DAMAGE TREES AND POWER LINES RESULTING IN SCATTERED POWER OUTAGES. TRAVEL MAY BE DIFFICULT AT TIMES...ESPECIALLY OVER THE HILLTOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
5 follow-up statements
032 WWUS41 KBGM 290230 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1030 PM EDT FRI OCT 28 2011 ...AN EARLY SEASON SNOWSTORM IS ON THE WAY... .LOW PRESSURE IS FORECAST TO DEVELOP OFF THE MID ATLANTIC COAST OVERNIGHT...AND THEN STRENGTHEN AS IT TRACKS NORTHEAST ALONG THE COAST ON SATURDAY. THIS SYSTEM WILL PRODUCE HEAVY WET SNOW...FROM EARLY SATURDAY MORNING THROUGH EVENING...FOR THE SOUTHERN TIER AND CATSKILLS OF NEW YORK...AND FOR NORTHEAST PENNSYLVANIA. NYZ057-062-PAZ038>040-043-044-047-048-072-291400- /O.CON.KBGM.WS.W.0009.111029T1200Z-111030T0600Z/ DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...WALTON...DELHI...MONTICELLO...TOWANDA... SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...WILKES-BARRE... HAZLETON...MILFORD...HONESDALE 1030 PM EDT FRI OCT 28 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT SUNDAY... * LOCATIONS...THE WESTERN CATSKILLS OF NEW YORK AND FOR NORTHEAST PENNSYLVANIA * HAZARDS...HEAVY SNOW AND GUSTY WINDS. * ACCUMULATIONS...6 TO 10 INCHES OF SNOW...WITH UP TO 12 INCHES IN THE HIGHEST ELEVATIONS OF THE CATSKILLS AND POCONOS. THE DEEPER VALLEYS...INCLUDING THE SCRANTON AND WILKES-BARRE METRO AREAS...WILL SEE 3 TO 5 INCHES * TIMING...SNOW WILL BEGIN EARLY SATURDAY MORNING...GENERALLY BETWEEN 6 AND 9 AM. THE SNOW WILL TAPER OFF EARLY SATURDAY EVENING...GENERALLY BETWEEN 6 AND 9 PM. * TEMPERATURES...IN THE LOWER 30S. * WINDS...NORTH 10 TO 20 MPH...WITH GUSTS UP TO 25 MPH. * IMPACTS...HEAVY WET SNOW AND GUSTY WINDS WILL LIKELY CAUSE DAMAGE TO TREES AND POWER LINES...RESULTING IN POWER OUTAGES. ALSO...DIFFICULT DRIVING CONDITIONS ARE LIKELY...ESPECIALLY OVER THE HILL AND MOUNTAIN TOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ045-046-055-056-291400- /O.CON.KBGM.WW.Y.0014.111029T1200Z-111030T0600Z/ CHENANGO-OTSEGO-TIOGA-BROOME- INCLUDING THE CITIES OF...NORWICH...ONEONTA...COOPERSTOWN... OWEGO...BINGHAMTON 1030 PM EDT FRI OCT 28 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT SUNDAY... * LOCATIONS...THE EASTERN SOUTHERN TIER AND SUSQUEHANNA REGION. * HAZARDS...SNOW AND GUSTY WIND. * ACCUMULATIONS...A GENERAL 3 TO 5 INCHES OF SNOW IS EXPECTED. LESSER AMOUNTS OF 1 TO 2 INCHES IS ANTICIPATED IN THE DEEPER VALLEYS...WITH UP TO 6 INCHES IN THE HIGHEST ELEVATIONS. * TIMING...SNOW WILL BEGIN SATURDAY MORNING...GENERALLY BETWEEN 8 AND 11 AM. SNOW WILL TAPER OFF SATURDAY EVENING...GENERALLY BETWEEN 6 AND 9 PM. * TEMPERATURES...IN THE LOWER 30S. * WINDS...NORTH 10 TO 15 MPH...WITH GUSTS UP TO 20 MPH. * IMPACTS...SNOW...IN COMBINATION WITH GUSTY WINDS...MAY DAMAGE TREES AND POWER LINES...RESULTING IN SCATTERED POWER OUTAGES. TRAVEL MAY BE DIFFICULT AT TIMES...ESPECIALLY OVER THE HILLTOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ MJ
430 WWUS41 KBGM 290812 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 412 AM EDT SAT OCT 29 2011 ...AN EARLY SEASON SNOWSTORM IS ON THE WAY... .LOW PRESSURE IS FORECAST TO STRENGTHEN AS IT TRACKS NORTHEAST ALONG THE COAST TODAY. THIS SYSTEM WILL PRODUCE HEAVY WET SNOW...FROM EARLY THIS MORNING THROUGH EVENING...FOR THE SOUTHERN TIER AND CATSKILLS OF NEW YORK...AND FOR NORTHEAST PENNSYLVANIA. NYZ057-062-PAZ038>040-043-044-047-048-072-300600- /O.CON.KBGM.WS.W.0009.111029T1200Z-111030T0600Z/ DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...WALTON...DELHI...MONTICELLO...TOWANDA... SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...WILKES-BARRE... HAZLETON...MILFORD...HONESDALE 412 AM EDT SAT OCT 29 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT SUNDAY... * LOCATIONS...THE WESTERN CATSKILLS OF NEW YORK AND FOR NORTHEAST PENNSYLVANIA * HAZARDS...HEAVY SNOW AND GUSTY WINDS. * ACCUMULATIONS...5 TO 9 INCHES OF SNOW...WITH UP TO 12 INCHES IN THE HIGHEST ELEVATIONS OF THE CATSKILLS AND POCONOS. THE DEEPER VALLEYS...INCLUDING THE SCRANTON AND WILKES-BARRE METRO AREAS...WILL SEE 3 TO 5 INCHES * TIMING...SNOW WILL BEGIN EARLY THIS MORNING...GENERALLY BETWEEN 6 AND 9 AM. THE SNOW WILL TAPER OFF EARLY EVENING...GENERALLY BETWEEN 6 AND 9 PM. * TEMPERATURES...IN THE LOWER 30S. * WINDS...NORTH 10 TO 20 MPH...WITH GUSTS UP TO 20 MPH. * IMPACTS...HEAVY WET SNOW AND GUSTY WINDS WILL LIKELY CAUSE DAMAGE TO TREES AND POWER LINES...RESULTING IN POWER OUTAGES. ALSO...DIFFICULT DRIVING CONDITIONS ARE LIKELY...ESPECIALLY OVER THE HILL AND MOUNTAIN TOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ045-046-055-056-300600- /O.CON.KBGM.WW.Y.0014.111029T1200Z-111030T0600Z/ CHENANGO-OTSEGO-TIOGA-BROOME- INCLUDING THE CITIES OF...NORWICH...ONEONTA...COOPERSTOWN... OWEGO...BINGHAMTON 412 AM EDT SAT OCT 29 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT SUNDAY... * LOCATIONS...THE EASTERN SOUTHERN TIER AND SUSQUEHANNA REGION. * HAZARDS...SNOW AND GUSTY WIND. * ACCUMULATIONS...A GENERAL 3 TO 5 INCHES OF SNOW IS EXPECTED. LESSER AMOUNTS OF 1 TO 2 INCHES IS ANTICIPATED IN THE DEEPER VALLEYS...WITH UP TO 6 INCHES IN THE HIGHEST ELEVATIONS. * TIMING...SNOW WILL BEGIN SATURDAY MORNING...GENERALLY BETWEEN 8 AND 11 AM. SNOW WILL TAPER OFF SATURDAY EVENING...GENERALLY BETWEEN 6 AND 9 PM. * TEMPERATURES...IN THE LOWER 30S. * WINDS...NORTH 10 TO 15 MPH...WITH GUSTS UP TO 20 MPH. * IMPACTS...SNOW...IN COMBINATION WITH GUSTY WINDS...MAY DAMAGE TREES AND POWER LINES...RESULTING IN SCATTERED POWER OUTAGES. TRAVEL MAY BE DIFFICULT AT TIMES...ESPECIALLY OVER THE HILLTOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
229 WWUS41 KBGM 291439 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1039 AM EDT SAT OCT 29 2011 ...AN EARLY SEASON SNOWSTORM MOVING INTO THE REGION... .LOW PRESSURE OVER THE NORTH CAROLINA COAST WILL STRENGTHEN INTO A MAJOR EARLY SEASON WINTER STORM THIS AFTERNOON AS IT TRACKS NORTHEAST TO OFF THE NEW JERSEY COAST BY TONIGHT. THIS STORM WILL CONTINUE TO SPREAD SNOW NORTHEASTWARD ACROSS NORTHEAST PENNSYLVANIA AND MUCH OF CENTRAL NEW YORK THIS AFTERNOON AND THIS EVENING. THE SNOW WILL BECOME HEAVY AT TIMES FOR MUCH OF NORTHEAST PENNSYLVANIA AND THE CATSKILLS. LESSER SNOWFALL IS EXPECTED FARTHER WEST AND NORTH IN NEW YORK STATE. THE SNOWFALL WILL TAPER OFF LATE TONIGHT. NYZ057-062-PAZ038>040-043-044-047-048-072-300600- /O.CON.KBGM.WS.W.0009.000000T0000Z-111030T0600Z/ DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...WALTON...DELHI...MONTICELLO...TOWANDA... SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...WILKES-BARRE... HAZLETON...MILFORD...HONESDALE 1039 AM EDT SAT OCT 29 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * LOCATIONS...THE WESTERN CATSKILLS OF NEW YORK AND FOR NORTHEAST PENNSYLVANIA * HAZARDS...HEAVY WET SNOW AND GUSTY WINDS. * ACCUMULATIONS...MOST AREAS IN THE WARNING AREA WILL SEE 3 TO 7 INCHES. HIGHER ELEVATIONS ABOVE 1500 FEET WILL SEE 7 TO 14 INCHES. 1 TO 3 INCHES WILL FALL IN THE LOWER ELEVATIONS OF THE SUSQUEHANNA AND LACKAWANNA VALLEYS...AND 5 TO 9 INCHES IN THE LOWER ELEVATIONS OF THE DELAWARE RIVER VALLEY. * TIMING...SNOW WILL CONTINUE TO SPREAD NORTH REACHING THE PENNSYLVANIA AND NEW YORK BORDER BY AROUND NOON...AND ACROSS THE REST OF THE WARNING AREA BY 2 PM. THE SNOW WILL TAPER OFF LATE TONIGHT. * TEMPERATURES...MAINLY IN THE LOWER 30S. * WINDS...NORTH 5 TO 15 MPH WITH GUSTS UP TO 25 MPH TODAY. NORTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH TONIGHT. * IMPACTS...HEAVY WET SNOW AND GUSTY WINDS WILL LIKELY CAUSE DAMAGE TO TREES AND POWER LINES...RESULTING IN POWER OUTAGES. THERE IS A CHANCE FOR WIDESPREAD POWER OUTAGES OVER THE HIGHER TERRAIN AREAS IN THE POCONOS...CATSKILLS AND OTHER MOUNTAINS IN NORTHEAST PENNSYLVANIA. DIFFICULT DRIVING CONDITIONS ARE EXPECTED...ESPECIALLY OVER THE HIGHER TERRAIN AREAS. THIS INCLUDES INTERSTATE 81 IN LACKAWANNA AND SUSQUEHANNA COUNTIES. INTERSTATES 81...84...380...80 AND THE TURNPIKE IN THE POCONOS LIKELY WILL SEE EXTREMELY DIFFICULT TRAVEL CONDITIONS DUE TO HEAVY SNOW...POOR VISIBILITY AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ045-046-055-056-300600- /O.CON.KBGM.WW.Y.0014.000000T0000Z-111030T0600Z/ CHENANGO-OTSEGO-TIOGA-BROOME- INCLUDING THE CITIES OF...NORWICH...ONEONTA...COOPERSTOWN... OWEGO...BINGHAMTON 1039 AM EDT SAT OCT 29 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * LOCATIONS...THE EASTERN SOUTHERN TIER OF NEW YORK AND SUSQUEHANNA REGION. * HAZARDS...SNOW AND GUSTY WIND. * ACCUMULATIONS...3 TO 7 INCHES OF SNOW OVER THE HIGHER TERRAIN. 1 TO 3 INCHES IN THE VALLEYS. * TIMING...SNOW WILL SPREAD INTO THE ADVISORY AREA BY EARLY AFTERNOON. SNOW WILL TAPER OFF TONIGHT. * TEMPERATURES...IN THE LOWER 30S. * WINDS...NORTHEAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH THIS AFTERNOON. NORTHWEST WINDS 10 TO 20 MPH GUSTS TO 30 MPH TONIGHT. * IMPACTS...SNOW...IN COMBINATION WITH GUSTY WINDS...MAY DAMAGE TREES AND POWER LINES...RESULTING IN SCATTERED POWER OUTAGES. TRAVEL MAY BE DIFFICULT AT TIMES...ESPECIALLY OVER THE HIGHER ELEVATIONS. SNOW AMOUNTS WILL VARY WIDELY DEPENDING ON ELEVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ DJN
630 WWUS41 KBGM 291902 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 302 PM EDT SAT OCT 29 2011 ...MAJOR EARLY SEASON SNOWSTORM TO CONTINUE INTO THIS EVENING... NYZ057-062-PAZ038>040-043-044-047-048-072-300315- /O.CON.KBGM.WS.W.0009.000000T0000Z-111030T0600Z/ DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...WALTON...DELHI...MONTICELLO...TOWANDA... SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...WILKES-BARRE... HAZLETON...MILFORD...HONESDALE 302 PM EDT SAT OCT 29 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * LOCATIONS...THE WESTERN CATSKILLS OF NEW YORK AND NORTHEAST PENNSYLVANIA * HAZARDS...HEAVY WET SNOW AND GUSTY WINDS. * ACCUMULATIONS...MOST PLACES IN THE WARNING AREA WILL SEE 3 TO 7 INCHES OF TOTAL SNOWFALL BY LATER THIS EVENING. HIGHER ELEVATIONS ABOVE 1500 FEET...INCLUDING LOCALES SUCH AS BEAR CREEK...MOUNTAINTOP...RICKETTS GLEN...HAZLETON...ELMHURST... PLEASANT MOUNT...CLARYVILLE...AND PARTS OF SOUTHERN AND EASTERN DELAWARE COUNTY...WILL SEE 7 TO 14 INCHES. SOME OF THE LOWER ELEVATIONS WEST OF INTERSTATE 81...SUCH AS AROUND TOWANDA...MAY ONLY SEE 1 TO 3 INCHES OF SNOW. * TIMING...BANDS OF VERY HEAVY SNOWFALL WILL CONTINUE TO IMPACT THE WARNING AREA LATE THIS AFTERNOON AND DURING THE EARLY EVENING. PERSISTENT HEAVY SNOW BANDS COULD BRING SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR. SNOW SHOULD TAPER OFF...FROM WEST TO EAST...BETWEEN 8 PM AND MIDNIGHT. * TEMPERATURES...GENERALLY BETWEEN 29 AND 33 DEGREES...WITH THE COLDER READINGS OVER THE HIGHER TERRAIN. * WINDS...NORTH 5 TO 15 MPH..WITH GUSTS UP TO 25 MPH THROUGH THIS EVENING. * IMPACTS...HEAVY WET SNOW AND GUSTY WINDS WILL LIKELY CAUSE DAMAGE TO TREES AND POWER LINES...RESULTING IN POWER OUTAGES. THERE IS A CHANCE FOR WIDESPREAD POWER OUTAGES OVER THE HIGHER TERRAIN AREAS IN THE POCONOS...CATSKILLS...AND OTHER MOUNTAINS IN NORTHEAST PENNSYLVANIA. DIFFICULT DRIVING CONDITIONS ARE EXPECTED...ESPECIALLY OVER THE HIGHER TERRAIN AREAS. THIS INCLUDES INTERSTATE 81 IN LACKAWANNA AND SUSQUEHANNA COUNTIES. INTERSTATES 81...84...380...80 AND THE TURNPIKE IN THE POCONOS LIKELY WILL SEE EXTREMELY DIFFICULT TRAVEL CONDITIONS...DUE TO HEAVY SNOW...POOR VISIBILITY...AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ045-046-055-056-300315- /O.CON.KBGM.WW.Y.0014.000000T0000Z-111030T0600Z/ CHENANGO-OTSEGO-TIOGA-BROOME- INCLUDING THE CITIES OF...NORWICH...ONEONTA...COOPERSTOWN... OWEGO...BINGHAMTON 302 PM EDT SAT OCT 29 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * LOCATIONS...PORTIONS OF NEW YORK'S SOUTHERN TIER. * HAZARDS...SNOW AND GUSTY WIND. * ACCUMULATIONS...GENERALLY 2 TO 5 INCHES OF TOTAL SNOWFALL BY LATER THIS EVENING. LOCALLY HIGHER AMOUNTS NEAR 6 INCHES ARE POSSIBLE IN EASTERN BROOME...SOUTHEASTERN CHENANGO...AND SOUTHERN OTSEGO COUNTIES. ONLY AN INCH OR TWO OF ACCUMULATION COULD OCCUR IN THE DEEPER VALLEYS...WEST OF INTERSTATE 81...AND NORTH OF INTERSTATE 88. * TIMING...STEADIER SNOW WILL GRADUALLY DEVELOP LATE THIS AFTERNOON...WITH ANY RAIN SNOW MIX IN THE VALLEYS...BECOMING ALL SNOW. SNOW SHOULD TAPER OFF...FROM WEST TO EAST...BETWEEN 7 AND 11 PM. * TEMPERATURES...GENERALLY FROM 30 TO 34 DEGREES...WITH THE COLDER READINGS ACROSS THE HIGHER TERRAIN. * WINDS...NORTH TO NORTHEAST 5 TO 10 MPH...WITH GUSTS UP TO 20 MPH THROUGH THIS EVENING. * IMPACTS...SNOW...IN COMBINATION WITH GUSTY WINDS...MAY DAMAGE TREES AND POWER LINES...RESULTING IN SCATTERED POWER OUTAGES. TRAVEL MAY BE DIFFICULT AT TIMES...ESPECIALLY OVER THE HIGHER ELEVATIONS. SNOW AMOUNTS WILL VARY WIDELY DEPENDING ON ELEVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ MJ
754 WWUS41 KBGM 300249 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1049 PM EDT SAT OCT 29 2011 NYZ057-062-PAZ038>040-043-044-047-048-072-300400- /O.CAN.KBGM.WS.W.0009.000000T0000Z-111030T0600Z/ DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...WALTON...DELHI...MONTICELLO...TOWANDA... SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...WILKES-BARRE... HAZLETON...MILFORD...HONESDALE 1049 PM EDT SAT OCT 29 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WINTER STORM WARNING. $$ NYZ045-046-055-056-300400- /O.CAN.KBGM.WW.Y.0014.000000T0000Z-111030T0600Z/ CHENANGO-OTSEGO-TIOGA-BROOME- INCLUDING THE CITIES OF...NORWICH...ONEONTA...COOPERSTOWN... OWEGO...BINGHAMTON 1049 PM EDT SAT OCT 29 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WINTER WEATHER ADVISORY. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this winter storm warning went out at Oct 28, 2:02 PM EDT, 57 minutes earlier.
Area forecast discussion, Oct 28, 2:02 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
202 PM EDT FRI OCT 28 2011
.SYNOPSIS...
AN EARLY WINTER ST0RM WILL MOVE UP THE ATLANTIC COAST, TO BE JUST
OFF THE NEW JERSEY COAST EARLY SATURDAY. THIS STORM WILL BRING
SEVERAL INCHES OF SNOW TO PORTIONS OF NORTHEAST PENNSYLVANIA AND
CENTRAL NEW YORK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE IS BUILDING EASTWARD AND WILL PUSH CLOUDS OUT OF THE
FA THROUGH THE MORNING HOURS. BASED ON UPSTREAM TEMPERATURE
READINGS FROM THURSDAY...OPTED FOR A MIXED MAV/MET GUIDANCE FOR
MAX TEMPS TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
MODELS ARE CONVERGING ON THE OVERALL PRECIPITATION PATTERN FOR
UPCOMING STORM SYSTEM. GFS REMAINS AN OUTLIER IN TERMS OF HIGH
INTENSITY OF THE LOW, WHILE NAM IS SOMEWHAT WEAKER AND KEEPS THE
CYCLONE FURTHER OFF THE COAST. GFS/EURO BLEND LOOKS REALISTIC.
BIG QUESTIONS REMAIN REGARDING IMPACT. MODELS ARE INSISTENT ON
VERY COOL/COLD TEMPS SATURDAY DURING THE DAYLIGHT HOURS FROM THE
SOUTHERN TIER OF NY DOWN THROUGH CENTRAL PA. COMBINED WITH COPIOUS
QPF AS ATLANTIC MOISTURE GETS PULLED INTO OUR FA...THIS WOULD
GENERATE A HEAVY WET SNOW FALL WITH SEVERAL INCHES POSSIBLE.
HOWEVER JUST A FEW DEGREES OF WARMING COULD CHANGE THE WHOLE FORECAST AND
TURN IT INTO A RAIN/SNOW MIX EVENT.
AT THIS POINT WE ARE CONFIDENT ENOUGH OF A HIGH IMPACT WINTER
EVENT THAT WE HAVE OPTED TO ISSUE A WINTER STORM WATCH FOR ALL OF
OUR NORTHEASTERN PA COUNTIES...AND FOR DELAWARE/SULLIVAN COUNTIES
IN NY.
WE THINK THE GREATEST POTENTIAL FOR HEAVY SNOWFALL WILL BE BETWEEN
16Z AND 23Z SATURDAY, WHEN UL JET POSITION AND STRONG LOW LEVEL
LIFT SUGGEST BEST DYNAMIC COOLING IN THE SURFACE-BOUNDARY LAYER
REGION. MOST AREAS IN THE WATCH AREA ARE EXPECTED TO ACCUMULATE 3
TO 5 INCHES OF SNOW BY SATURDAY NIGHT...WITH POTENTIAL FOR 5 TO 7
INCHES OVER THE HIGHER TERRAIN.
WHILE THESE AMOUNTS ARE BELOW OR JUST AT WINTER STORM WARNING
CRITERIA, WE BELIEVE THE WATCH IS JUSTIFIED DUE TO THE HIGH IMPACT
OF THE EARLY SEASON EVENT. ANOMALOUS EARLY SEASON EVENTS ARE MORE
LIKELY TO CATCH THE PUBLIC OFF GUARD, PRIOR TO THEIR GETTING USED
TO WINTER DRIVING CONDITIONS AGAIN. THE HEAVY WET SNOW IS ALSO
LIKELY TO CAUSE DOWNED TREES AND POWER LINES, LEADING TO SPOTTY POWER
OUTAGES.
VERY DRY AIR MOVES IN BEHIND THE STORM SYSTEM SATURDAY NIGHT,
BRINGING RAPID CLEARING. SUNDAY LOOKS TO BE A COOL, BUT MAINLY
SUNNY DAY.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
EXTENDED PERIOD BEGINS FAIRLY QUIET AS A FLAT UPPER LEVEL RIDGE
BUILDS OVER THE NORTHEAST. AT THE SFC, HIGH PRES IS FORECAST TO
REMAIN JUST SOUTH OF THE REGION PROVIDING A MILDER SOUTHWEST FLOW.
MONDAY THROUGH TUESDAY NIGHT WILL ADVERTISE DRY WEATHER WITH
TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL. WEDNESDAY THROUGH
THURSDAY, AN UPPER LEVEL TROF AND ASSOCIATED SURFACE COLD FRONT
WILL CROSS THE REGION BRINGING CHC POPS FOR RAIN SHOWERS WEDNESDAY
THROUGH THURSDAY, THEN POSSIBLY MIXED RAIN/SNOW SHOWERS IN COLDER
AIR FOLLOWING THE FRONT THURSDAY NIGHT.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
STRACOCUMULUS HAS FORMED DUE TO BOTH LIFTING FOG AND ALSO LAKE
ONTARIO MOISTURE. THESE CLOUDS ARE MVFR AT ITH AND COULD BE AT
BGM. BOTH STATIONS ON THE EDGE OF MOSTLY CLOUDY SKIES. AT ITH AND
BGM CLOUDS WILL DISIPATE BY 21Z BUT LINGER AT SYR AND RME LONGER.
AT THESE TWO SITES CLOUD CEILINGS AROUND 4K FT.
BESIDES THESE LOWER CEILINGS...VFR CONDITIONS EXPECTED THROUGH
12Z. SNOW COMES IN AHEAD OF A LARGE INTENSIFYING STORM AROUND 12Z
FROM SOUTH TO NORTH. LATE TONIGHT CLOUDS FALL TO 10K FT THEN LOWER
TO 4K FT WITH THE SNOW. 1 TO 3 HOURS AFTER CIGS AND VSBYS FALL TO
MVFR. 1 TO 3 HOURS AFTER THAT VSBYS FALL TO IFR AND POSSIBLY CIGS
TOO. SO AROUND 16Z AVP BGM ELM ALL IFR WHILE ITH REMAINS MVFR.
SNOW NOT EXPECTED AT SYR AND RME UNTIL AROUND 18Z.
WEST TO NW WINDS AT 4 TO 8 KNOTS THIS AFTERNOON. WINDS DROPPING TO
LIGHT AND VARIABLE AROUND SUNSET BECOMING EAST AROUND 5 KTS TOWARD
DAYBREAK.
OUTLOOK...
SAT AFTN AND NIGHT...AVP BGM ELM ITH IFR IN SNOW. SYR AND RME MVFR
SNOW. SEVERAL INCHES POSSIBLE ON THE RUNWAYS AT AVP BGM ELM ITH.
LESS THAN AN INCH ON RUNWAYS RME AND SYR.
SUN...VFR.
MON...MAINLY VFR.
TUE TO WED...VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING
FOR PAZ038>040-043-044-047-048-072.
NY...WINTER STORM WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING
FOR NYZ057-062.
&&
SYNOPSIS...DJP
NEAR TERM...DJP
SHORT TERM...DJP
LONG TERM...RRM
AVIATION...TACHazardous weather outlook, Oct 28, 5:22 AM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 522 AM EDT FRI OCT 28 2011 NYZ009-037-046-290930- NORTHERN ONEIDA-SOUTHERN ONEIDA-OTSEGO- 522 AM EDT FRI OCT 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ015>018-022>025-036-044-045-055-056-290930- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- TOMPKINS-MADISON-CORTLAND-CHENANGO-TIOGA-BROOME- 522 AM EDT FRI OCT 28 2011 ...HARD FREEZE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HARD FREEZE WARNING. HARD FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ062-PAZ038>040-043-044-047-048-072-290930- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 522 AM EDT FRI OCT 28 2011 ...HARD FREEZE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HARD FREEZE WARNING. WINTER STORM WATCH. HARD FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ057-290930- DELAWARE- 522 AM EDT FRI OCT 28 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. SNOW MAY ACCUMULATE AN INCH OR TWO OVER THE HIGHER ELEVATIONS BEFORE TAPERING OFF THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:38 AM EDT | Winter Storm Watch | BGM | Bradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more | 11 hr |
| Oct 28, 2:59 PM EDT | Winter Weather Advisory | BGM | Broome, Chenango, Otsego, Tioga | 32 hr |
Nearby
Winter Storm Warnings in Pennsylvania, 2011Winter Storm Warnings in New York, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.